Nebraska, 2007Cold in Nebraska, February 4, 2007
February 4, 2007 · NWS OAX · 1 event in 1 county or zone
Wind chill values dropped to 20 below zero or colder for the 3rd consecutive night over sections of northeast Nebraska. Morning temperatures a little below zero and a northwest wind around 10 mph brought these cold readings.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind chill values dropped to 20 below zero or colder for the 3rd consecutive night over sections of northeast Nebraska. Morning temperatures a little below zero and a northwest wind around 10 mph brought these cold readings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 4, 4:05 AM CST, 55 minutes earlier.
Area forecast discussion, Feb 4, 4:05 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 AM CST SUN FEB 4 2007
FORECAST BECOMES MORE CHALLENGING DURING THE PERIOD AS UPPER LEVEL
FLOW STARTS TO DEAMPLIFY ACROSS THE CONUS.
WILL CONTINUE WITH CURRENT WIND CHILL ADVISORY FOR PART OF THE AREA
THIS MORNING. ALTHOUGH WINDS HAVE BEEN LIGHT FOR THE MOST PART SOME
INCREASE INDICATED BY MODELS THIS MORNING. OTHERWISE TEMPERATURES
WILL REMAIN FACTOR THROUGH THE SHORT TERM AS CLIPPER TYPE SYSTEM
DROPS INTO THE PLAINS REGION MONDAY NIGHT WITH FASTER GFS FOLLOWED
FOR THIS FORECAST. CLOUDS ON THE INCREASE IN ADVANCE OF THIS SYSTEM
THIS AFTERNOON INTO TONIGHT WITH MODERATING TEMPERATURES THE RESULT.
STARTED TO BRING TEMPERATURES UP A BIT BUT DEPENDING ON TIMING SOME
ADJUSTMENT LIKELY FOR TONIGHT PERIOD. AS SURFACE LOW APPROACHES ON
MONDAY NIGHT GOOD 850 MB WARMING INDICATED BY MODELS WITH FORECAST
SOUNDINGS SHOWING SOME POTENTIAL FOR FREEZING PRECIP ALTHOUGH SOME
DIFFERENCES BETWEEN THE GFS AND NAM REGARDING DEGREE OF SATURATION.
NEVERTHELESS...HAVE INTRODUCED SOME MENTION OF LIGHT FREEZING RAIN FOR
SOUTHERN PARTS OF THE AREA DURING THIS TIME BASED ON THE GFS.
NEXT ROUND OF COLD AIR COMES IN BEHIND THIS SYSTEM TUESDAY INTO
TUESDAY NIGHT ALTHOUGH AIR MASS NOT AS COLD AND MORE CLOUD COVER
EXPECTED. HAVE TRENDED TEMPERATURES TOWARD THE COOLER MAV GUIDANCE
IN THE SHORT TERM.
NO CHANGE IN THE EXTENDED AT THIS TIME BUT TREND STILL POINTS TOWARD
WARMING TEMPERATURES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY THRU 12 PM CST SUNDAY FOR
NEZ011-012-015>018-030>034-042>045-051>053-067.
IA...WIND CHILL ADVISORY THRU 12 PM CST SUNDAY FOR
IAZ043-055-056-069-079-080-090-091.
&&
FOBERT
Hazardous weather outlook, Feb 4, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CST SUN FEB 4 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-051>053-067-041800-
ANTELOPE-BOONE-BURT-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-
PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-
STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CST SUN FEB 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
VERY COLD TEMPERATURES IN COMBINATION WITH NORTHWEST WINDS AROUND 10
MPH WILL PRODUCE WIND CHILL VALUES FROM 15 BELOW TO 25 BELOW THROUGH
THE MORNING HOURS. THE COLD WIND CHILLS ARE EXPECTED MAINLY ALONG
AND NORTH OF A LINE FROM ABOUT COLUMBUS TO WAHOO...WEEPING WATER AND
CLARINDA IOWA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
NEZ050-065-066-068-078-088>093-041800-
BUTLER-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-
RICHARDSON-SALINE-SEWARD-
500 AM CST SUN FEB 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
COLD TEMPERATURES IN COMBINATION WITH NORTHWEST WINDS OF UP TO
10 MPH WILL PRODUCE WIND CHILL VALUES FROM 5 BELOW TO 15 BELOW
ZERO THROUGH NOON TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
FOBERT
Cold/Wind Chill, Thurston
- When
- February 4, 5:00 AM CST to 8:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Wind Chill values fell to 20 below to 25 below zero from around 5 am until 8 am over the area. Temperatures zero to 5 below and a northwest wind around 10 mph were responsible for these dangerously cold wind chills.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in New York, February 4 to 8, 200711 deaths · 4 events
- Extreme Cold in Maryland, February 4 to 5, 20071 death · 1 event
- Lake-Effect Snow in New York, February 4 to 6, 2007$80,000 · 2 events
- Extreme Cold in Michigan, February 4 to 5, 200725 events
- Cold in Wisconsin, February 4 to 5, 200714 events
- Astronomical Low Tide in New Jersey, February 4 to 5, 20076 events
- Astronomical Low Tide in Delaware, February 4 to 6, 20073 events
- Cold in Iowa, February 4, 20073 events
- Rip Current in Guam, February 4, 20071 event
- Waterspout in Lake Huron, February 4, 20071 event
- Astronomical Low Tide in Alaska, February 4 to 5, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7064.